glutathione - side effects?

Discussion in 'Fibromyalgia Main Forum' started by kgg, Jul 18, 2003.

  1. kgg

    kgg New Member

    I have recently started my 16 yr old son on glutathione supplements as part of a leaky gut treatment. I have a feeling even though it says its corn free that it isn't. (he's allergic to corn, which is in everything!) He's been on it only 3-4 days. He complained of pain in his legs. And now he woke up with a yucky stomach and allover not feeling well. (like my medical terms?) He had glutathione in an IV a couple of times last winter and never felt good afterwards. Is this typical?

    Anyway, my question is: If glutathione helps the liver detox, is his symptoms from detoxing or is he reacting to the supplement? I'd appreciate any and all opinions.

    Thanks in advance. -Karen
  2. fullarmor

    fullarmor New Member

    I've been taking gluatione daily for a long time, as part of my amino acid treatment for fibro, and it also helps for anxiety, so my husband takes it. Neither of us have ever had any side effects from it. But we have both done liver detoxes, and you absolutely feel like garbage afterwards. I think what happens is all the toxins are released into the body, and if they're not flushed out fast enough they make you feel awful. I've found that drinking lots and lots of water while detoxing will help flush the toxins out, and you'll feel better. I hope this helps. :)
  3. klutzo

    klutzo New Member

    Don't know about the corn or the reaction vs. detox, but....
    I do know that if it's bothering him....
    NAC (N-Acetyl-Cysteine) is cheaper and actually a better way to get more glutathione, since it holds up better against digestion.
    Also, Vitamin C will make glutathione for you, so taking it to bowel tolerance also helps.
    NAC and Vit C together are a great way to make glutathione. Also, avoid acetaminophen, which robs the body of glutathione.
    Klutzo
  4. scottabir

    scottabir New Member

    I started taking Immunocal (glutathione supplement drink) and for about a week afterwards I felt horrible. I was bed ridden almost the whole week. I felt worse than I do when I have a flare. However, I am still taking it with no side effects. I hope this helps in some way.

    Abi

[ advertisement ]